MAUDE Adverse Event Report: ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,RT,SS; WASHER, BOLT NUT

ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,RT,SS; WASHER, BOLT NUT
Catalog Number AR-2653CR
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the plate broke approximately at the clavicle distal or shoulder side.The fractured face runs diagonally through one of the lateral oblong holes.Plate is bent where fracture occurred.Fractured surface is rough, uniform, and have a polished appearance.The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the representative that per male patient statement, he was on the treadmill running normally and clavicle plate snapped in half.Follow-up investigation: the original surgery date was (b)(6) 2017.Surgeon stated that the treadmill incident was several weeks prior to the revision surgery which took place on (b)(6) 2017.To complete the revision procedure another manufacturer's plate was implanted.During the revision surgery the following screws were also explanted: ar-4160-35 lot 031617 qty 1, ar-8835-12 lot 031724 qty 1, ar-8835-14 lot 10144071 qty 3, ar-8835-16 lot 031716 qty 4, and ar-8835-16 lot 031724 qty 1.

Brand Name
CLAVICLE FRACTURE PLATE,CENTRAL THIRD,RT,SS
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7108005
Report Number1220246-2017-00468
Device Sequence Number19099825
Product Code HTN
UDI-Device Identifier00888867027459
UDI-Public00888867027459
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2653CR
Device Lot Number5261643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;